Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2008, 8:25 PM CDT for Yoakum County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 7, 2008, 8:44 PM CDT
- In force
- 19 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT SAT JUN 7 2008 .SHORT TERM... ANOTHER WARM AND WINDY DAY IS IN PROGRESS...THOUGH THIS TIME THERE IS ACTUALLY APPRECIABLE LOW-LEVEL MOISTURE IN PLACE...WITH SURFACE DEWPOINTS HOLDING THE LOW TO MIDDLE 60S FOR ALL BY THE VERY NORTHWEST ZONES AS OF 19Z. STORY OVER THE NEXT 24 HOURS WILL BE THE CONTINUATION OF THE WARM...RELATIVELY MOIST AND BREEZY TO WINDY CONDITIONS...ALONG WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE VERY WESTERN ZONES THIS AFTN/EVNG...AND AGAIN SUNDAY AFTERNOON. ALOFT...WEST TEXAS WILL REMAIN BETWEEN A BROAD TROUGH ACROSS THE WESTERN CONUS...AND AN ELONGATED RIDGE OVER THE SOUTHEAST. SEVERAL WEAK DISTURBANCES WILL MOVE THROUGH THE TROUGH /WELL TO OUR NORTH AND NORTHWEST/ AS THE ENTIRE FEATURE EDGES EASTWARD. AT THE SURFACE...THE DRYLINE WILL EXTEND FROM THE WESTERN TEXAS PANHANDLE INTO SOUTHEAST NEW MEXICO BY LATE THIS AFTERNOON. CONVERGENCE ALONG THE DRYLINE MAY BE ENOUGH TO SPARK AN ISOLATED STORM OR TWO...THOUGH WARM MID-LEVEL TEMPERATURES AND A GENERAL LACK OF UPPER SUPPORT MIGHT HAVE SOMETHING TO SAY ABOUT THAT. IF STORMS DO FIRE...MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT A SEVERE THREAT...INCLUDING GUSTY WINDS AND LARGE HAIL. HAVE MAINTAINED A SLIGHT CHANCE OF STORMS ACROSS THE WESTERN ZONES THROUGH 03Z...AFTER WHICH ANY ACTIVITY SHOULD DIMINISH. THE LLJ WILL AGAIN CRANK UP TONIGHT TO 40-50 KTS...AND THIS WILL HELP TO KEEP THE WINDS UP...THE MOISTURE IN AND RESULT IN ANOTHER MILD NIGHT. ADDITIONALLY...THERE MAY AGAIN BE AT LEAST PATCHY LOW CLOUDS AROUND SUNDAY MORNING...THOUGH LATEST MODEL SOUNDINGS SUGGEST THE LOW-LEVELS MAY STAY WARM ENOUGH AND WELL MIXED ENOUGH TO LIMIT LOW CLOUD COVERAGE. SUNDAY WILL AGAIN BE WARM...WINDY AND RELATIVELY MOIST. SOUTHERLY WINDS WILL LIKELY APPROACH THE LOW END OF ADVISORY LEVELS /WITH A FEW PLACES FLIRTING WITH ADVISORY LEVELS AGAIN/ AS THE LLJ MIXES DOWN DURING THE MID-MORNING...BEFORE DROPPING OFF SOMEWHAT AGAIN LATE MORNING/AFTERNOON. AFTER RETREATING WESTWARD TONIGHT...THE DRYLINE WILL AGAIN ADVANCE TO AT OR AROUND THE TX/NM BORDER SUNDAY AFTERNOON...BRINGING WITH IT ANOTHER CONDITIONAL CHANCE OF THUNDERSTORMS BY LATE AFTERNOON. .LONG TERM... FCST AREA TO REMAIN BETWEEN UPPER LEVEL RIDGE OVER THE GULF COAST AND UPPER TROUGH OVER THE INTERMOUNTAIN WEST THROUGH THE PERIOD. INITIAL SHORTWAVE TROUGH TO MOVE OUT OF THE WESTERN CONUS TROUGH...ACROSS THE NRN PLAINS AND SRN CANADA EARLY IN THE WEEK. ASSOCIATED COLD FRONT TO MOVE INTO THE PANHANDLE SUNDAY WITH CONVECTION ALONG IT POSSIBLY MOVING SWD INTO THE FCST AREA SUNDAY NIGHT. GFS AND ECMWF THEN MOVE THIS FRONT THROUGH THE FCST AREA MONDAY WHILE WRF-NAM KEEPS IT TO THE NORTH. WILL SIDE WITH THE GFS/ECMWF SOLUTIONS ATTM AND EXTEND SLIGHT CHC POPS INTO MONDAY NIGHT AS WELL AS COOL TEMPS SOME MONDAY...SPLITTING DIFFERENCE BETWEEN MET AND MAV NUMBERS. TUESDAY THEN APPEARS QUIET WITH RETURN FLOW BRINGING BACK LOW LEVEL MOISTURE. NEXT SHORTWAVE TROUGH PROGGED TO ROTATE OUT OF THE WRN CONUS TROUGH WED/THU WITH A TIGHTENING AND EWD SHIFT OF THE DRYLINE ONTO THE SOUTH PLAINS. COULD SEE ISOLATED THUNDER DEVELOPMENT IF CAP CAN BE BROKEN. CAP LIKELY TO BE PRETTY STRONG AND TEND TO LEAN AGAINST THUNDER CHANCES. WILL MAINTAIN SMALL AREA OF SLIGHT CHANCE WEDNESDAY. THEN QUESTION IS WHETHER THE NEXT FRONT WILL HAVE ENOUGH IMPETUS TO GET INTO THE FCST AREA IN THE THU/FRI TIME FRAME. THAT WILL LIKELY DEPEND UPON HOW MUCH CONVECTION CAN BREAK OUT ALONG IT IN THE CNTL PLAINS A DAY OR TWO BEFOREHAND. WILL POPS BELOW MENTIONABLE LEVELS FOR NOW GIVEN UNCERTAINTY...BUT DID REFLECT GFS FRONTAL PASSAGE IN THE DETERMINISTIC WIND GRIDS AND A SLIGHT DOWNWARD REFLECTION IN TEMPS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 96 63 85 59 / 20 20 20 10 10 TULIA 70 94 65 82 62 / 10 20 20 10 10 PLAINVIEW 71 93 66 81 63 / 10 10 20 10 10 LEVELLAND 70 95 67 88 62 / 10 10 10 10 10 LUBBOCK 74 93 69 87 66 / 0 10 10 10 10 DENVER CITY 71 95 67 91 64 / 10 10 10 10 10 BROWNFIELD 71 94 68 89 65 / 10 10 10 10 10 CHILDRESS 76 96 71 83 67 / 0 10 20 20 20 SPUR 71 93 71 86 67 / 0 10 10 20 20 ASPERMONT 76 95 72 86 69 / 0 10 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 7, 11:19 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1119 AM CDT SAT JUN 7 2008 TXZ021>044-081630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1119 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A FEW THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ALONG A DRYLINE LOCATED FROM THE WESTERN TEXAS PANHANDLE INTO SOUTHEAST NEW MEXICO....THOUGH WARM MID-LEVEL TEMPERATURES MAY PRECLUDE DEVELOPMENT. IF ISOLATED STORMS DO DEVELOP THEY WILL LIKELY BECOME STRONG TO SEVERE...WITH GUSTY WINDS AND LARGE HAIL POSSIBLE...GENERALLY WEST OF A LINE FROM HART TO AMHERST TO PLAINS. ANY STORMS ARE EXPECTED TO RAPIDLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AFTERNOON AND EVENING...MAINLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH STORMS IN THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE IN ISOLATED AREAS ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING.
In the hours before
Special weather statement, Jun 7, 7:12 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 712 PM CDT SAT JUN 7 2008 TXZ021-080045- PARMER TX- 712 PM CDT SAT JUN 7 2008 ...STRONG THUNDERSTORM ACROSS PARMER COUNTY... AT 707 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF OKLAHOMA LANE...OR ABOUT 16 MILES NORTHWEST OF MULESHOE...MOVING NORTHEAST AT 40 MPH. BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KW
Special weather statement, Jun 7, 8:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 811 PM CDT SAT JUN 7 2008 TXZ039-080145- YOAKUM TX- 811 PM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM APPROACHING YOAKUM COUNTY... AT 807 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A SEVERE THUNDERSTORM NEAR TATUM NEW MEXICO...OR 27 MILES WEST OF PLAINS...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING SEVERE WIND GUSTS...AND HAIL IS ALSO POSSIBLE. IF THIS STORM MAINTAINS ITS CURRENT TRACK AND INTENSITY...IT WILL IMPACT THE BRONCO AREA AROUND 830 PM CDT. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:21 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 54 min |
| Jun 7, 10:04 PM CDT | High Wind Warning | LUB | Hale, Hockley, Lamb, Lubbock | 2 hr |
| Jun 8, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 60 min |
| Jun 8, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.